Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 9, 2016, 7:07 PM EST for Coweta County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2016, 7:07 PM EST (00:07 UTC)
- Expired
- Jan 9, 2016, 7:30 PM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS82 KFFC 100007
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EST SAT JAN 9 2016
GAZ043-044-053>055-100030-
SOUTH FULTON GA-CLAYTON GA-COWETA GA-FAYETTE GA-DOUGLAS GA-
707 PM EST SAT JAN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON...NORTHWESTERN
CLAYTON...NORTHWESTERN COWETA...NORTHWESTERN FAYETTE AND EASTERN
DOUGLAS COUNTIES UNTIL 730 PM EST...
AT 706 PM EST...A STRONG THUNDERSTORM WAS NEAR NEWNAN...MOVING
NORTHEAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...EAST POINT...UNION CITY...FOREST
PARK...COLLEGE PARK...FAIRBURN...TYRONE...HAPEVILLE...PALMETTO...
CHATTAHOOCHEE HILL COUNTRY...HARTSFIELD-JACKSON AIRPORT...EAST
NEWNAN...SWEETWATER CREEK STATE PARK...THOMAS CROSSROADS...
CAMPBELLTON...MADRAS...DUNAWAY GARDENS AND ROSCOE.
LAT...LON 3349 8488 3349 8486 3352 8485 3351 8483
3352 8482 3354 8483 3356 8483 3357 8481
3358 8481 3377 8466 3364 8437 3334 8475
3344 8492
TIME...MOT...LOC 0006Z 216DEG 49KT 3346 8478
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 9, 6:48 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 9, 6:48 PM EST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EST SAT JAN 9 2016 .EVENING UPDATE... STRONG UPPER DISTURBANCE IS PUSHING ACROSS THE MS VALLEY... WITH THE ACTIVE/DIFFLUENT REGION JUST OUT AHEAD OF THE TROUGH AXIS SPARKING A FEW THUNDERSTORMS OVER CENTRAL AND NORTH AL THIS EVENING. STILL NO INSTABILITY FOR THIS SYSTEM TO WORK WITH WITH AREA TEMPS IN THE LOWER TO MID 50S AND DEWPOINTS IN THE 40S... ALL RESULTING IN NIL CAPE VALUES. HOWEVER... CANNOT RULE OUT A FEW ELEVATED THUNDERSTORMS THROUGH THE EVENING... MAINLY ACROSS NORTHWEST AND WEST CENTRAL GA WHERE THE GREATER DIFFLUENCE AND STEEPER MID LEVEL LAPSE RATES WILL BE FOCUSED. NO SEVERE STORMS ARE EXPECTED. MAY TWEAK ZONES TO FINE TUNE THE ISOLATED THUNDERSTORM WORDING TO THESE AREAS. OTHERWISE... REST OF FOCUSED STILL LOOKS ON TRACK... AS CANNOT RULE OUT A FEW FLURRIES ACROSS FAR NORTH GA ASSOCIATED WITH THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT THAT WILL PUSH ACROSS THE AREA BETWEEN MIDNIGHT AND 5 AM TONIGHT. NO ACCUMULATIONS ARE EXPECTED AS DEEP MOISTURE WILL BE VERY LIMITED AND GROUND/SURFACE TEMPS WILL BE ABOVE FREEZING. /39 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... /ISSUED AT 259 PM EST SAT JAN 9 2016/ UPPER SHORT WAVE VICINITY TS/OK WILL SWING NORTHEAST ACROSS THE TN VALLEY OVERNIGHT. THIS SHOULD PUSH A COLD FRONT THROUGH THE FORECAST AREA LATE TONIGHT. WEDGE HOLDING INTO THE OVERNIGHT HOURS SHOULD KEEP THE AREA MOSTLY STABLE. ONLY SOME LOW CAPE AVAILABLE JUST BEFORE FROPA SO NOT LOOKING FOR ANYTHING BUT POSSIBLE ISOLATED THUNDERSTORMS. RAIN SHOULD EXIT THE FORECAST AREA BY SUNRISE...HOWEVER WRAP AROUND MOISTURE EARLY SUNDAY MORNING COULD CAUSE SOME MIX OF RAIN AND SNOW ACROSS THE FAR NORTH. LOOKING FOR MORNING LOWS IN THAT AREA AROUND 32 TO 36. NO ACCUMULATIONS EXPECTED. OTHERWISE DRY AND COLDER FOR SUNDAY. 41 && .LONG TERM /MONDAY THROUGH SATURDAY/... /ISSUED AT 259 PM EST SAT JAN 9 2016/ MORE TYPICAL WINTER PATTERN WITH LONG WAVE TROUGH OVER ERN CONUS DOMINATING MOST OF LONG TERM PERIOD. PLENTY OF DRY WX THRU MONDAY IN WAKE OF SHORT WAVE WITH BELOW NORMAL TEMPS. NEXT WAVE DROPPING DOWN IN NW FLOW OVER MIDWEST MON/TUES BUT WEAKER POSITIVELY TILTED WAVE IN SRN STREAM OVER SOUTH TX MAY BE MORE LIKELY TO AFFECT GA. MED RANGE GUIDANCE IN FAIR AGREEMENT THAT PHASING BETWEEN SRN STREAM AND NW FLOW WAVES WILL NOT OCCUR IN TIME FOR ANY PRECIP...AIRMASS QUITE DRY PRIOR TO THEIR ARRIVAL. NEXT SYSTEM NOT PROGGED UNTIL THURS-SAT AS LARGE UPPER LOW MOVES OUT OF SE CANADA AND FLOW BECOMES MORE ZONAL OVER SOUTHERN AND EASTERN STATES. ECMWF AND ESPECIALLY CANADIAN MOST AGGRESSIVE WITH WARM ADVECTION PRECIP WHILE OTHERS KEEP PRECIP OUT. HAVE KEPT SMALL POPS IN SRN ZONES THURS THEN WHOLE AREA FRI-SAT...WHICH MATCHES WPC GUIDANCE FAIRLY WELL. NO THREATS FROM CONVECTION...HVY RAIN OR WINTER PRECIP SEEN IN MODEL GUIDANCE. SNELSON PREVIOUS LONG TERM DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... FCST PERIOD KICKS OFF WITH A DRY COOL START AS A RIDGE OF HIGH PRESSURE QUICKLY ADVECTS INTO THE REGION BEHIND THE SHORT TERM SYSTEM. BY TUESDAY NIGHT GUIDANCE IS SOMEWHAT CONSISTENT ON A SECONDARY COLD FRONT PUSHING INTO THE CWA AND STAYING MAINLY MOISTURE STARVED...PRIMARILY REINFORCING THE ABNORMALLY COOL AIRMASS FOR MIDWEEK. TEMPS SHOULD REBOUND BACK TO NEAR NORMAL BY THURS/FRI THOUGH MODEL SOLUTIONS BEGIN SOME LARGE DISCREPANCIES ON TIMING AND EVOLUTION OF DISTURBANCES IN THE RETURN OF WHAT LOOKS TO BE A RATHER ACTIVE PATTERN BY END OF THE WEEK. THE EURO HAS A STRONGER SHORTWAVE THAT PHASES WITH THE MAIN UPPER TROUGH TRANSLATING TO A BETTER DEVELOPED SFC LOW NEAR THE AREA THURSDAY NIGHT INTO FRIDAY. THE GFS IS A MUCH DRIER SOLUTION AS SOUTHEAST RIDGE DOMINATES WITH A WEAKER DISTURBANCE STAYING OUT OF PHASE AND OVERALL MORE ZONAL FLOW ALOFT. WILL JUST HAVE TO WATCH FOR SOME CONSENSUS OR RUN TO RUN CONSISTENCY BEFORE WEIGHING IN AT THE MOMENT AND HAVE KEPT GENERAL SLIGHT TO CHANCE POPS. BAKER && .AVIATION... 18Z UPDATE... IFR AND LIFR CIGS WILL PREVAIL WITH OCCASIONAL -SHRA/-RA/-DZ THROUGH TONIGHT. A PREFRONTAL TROUGH WILL BRING CURRENT EASTERLY WINDS AROUND SSW BY 06Z SUN... THEN WNW BY 09Z BEHIND THE FRONT. WINDS INCREASE AND BECOME GUSTY BEHIND THE FRONT BY 09-12Z SUN AND SHOULD HELP IMPROVE CIGS TO MVFR LEVELS BY 12-14Z SUN. MVFR CIGS WILL LIKELY PERSIST THROUGH 19-21Z... THEN LOW VFR CIGS CONTINUE INTO SUN EVENING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 49 25 47 / 80 5 0 0 ATLANTA 41 45 25 45 / 90 5 0 0 BLAIRSVILLE 37 42 19 42 / 90 20 0 0 CARTERSVILLE 38 44 22 44 / 90 10 0 0 COLUMBUS 45 49 27 49 / 80 5 0 0 GAINESVILLE 41 45 25 44 / 90 10 0 0 MACON 47 52 26 49 / 70 5 0 0 ROME 37 41 21 44 / 90 10 0 0 PEACHTREE CITY 42 46 23 46 / 80 5 0 0 VIDALIA 50 57 31 51 / 50 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Jan 9, 8:35 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 AM EST SAT JAN 9 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 835 AM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A STORM SYSTEM WILL PUSH ACROSS THE AREA TODAY INTO TONIGHT. SOME ELEVATED INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORM POTENTIAL THIS EVENING. NO STRONG OR SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY MORNING...LINGERING MOISTURE COMBINED WITH COOLER AIR PUSHING INTO THE NORTH ON THE BACK SIDE OF THE SYSTEM WILL ALLOW FOR A POSSIBLE TRANSITION OF RAIN SHOWERS TO FLURRIES OR LIGHT SNOW SHOWERS FOR THE HIGHER ELEVATIONS OF FAR NORTH GEORGIA. NO IMPACTS OR ACCUMULATION IS EXPECTED. ANOTHER DISTURBANCE MAY INFLUENCE THE AREA THURSDAY NIGHT INTO FRIDAY...THOUGH THERE IS MUCH UNCERTAINTY INTO THE STRENGTH AND TIMING OF THE SYSTEM THIS FAR OUT IN THE FORECAST. PLEASE STAY TUNED TO FUTURE UPDATES FOR ANY CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 9, 7:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EST SAT JAN 9 2016
GAZ043-044-053>055-100030-
SOUTH FULTON GA-CLAYTON GA-COWETA GA-FAYETTE GA-DOUGLAS GA-
707 PM EST SAT JAN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON...NORTHWESTERN
CLAYTON...NORTHWESTERN COWETA...NORTHWESTERN FAYETTE AND EASTERN
DOUGLAS COUNTIES UNTIL 730 PM EST...
AT 706 PM EST...A STRONG THUNDERSTORM WAS NEAR NEWNAN...MOVING
NORTHEAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...EAST POINT...UNION CITY...FOREST
PARK...COLLEGE PARK...FAIRBURN...TYRONE...HAPEVILLE...PALMETTO...
CHATTAHOOCHEE HILL COUNTRY...HARTSFIELD-JACKSON AIRPORT...EAST
NEWNAN...SWEETWATER CREEK STATE PARK...THOMAS CROSSROADS...
CAMPBELLTON...MADRAS...DUNAWAY GARDENS AND ROSCOE.
LAT...LON 3349 8488 3349 8486 3352 8485 3351 8483
3352 8482 3354 8483 3356 8483 3357 8481
3358 8481 3377 8466 3364 8437 3334 8475
3344 8492
TIME...MOT...LOC 0006Z 216DEG 49KT 3346 8478The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:16 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Rockdale, Spalding | 44 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.